Alert archive / New York / Small Craft Advisories in 2017

Small Craft Advisory 59, NWS New York, NY

May 20, 2017

NWS New York, NY issued this small craft advisory at May 20, 2017, 3:33 AM EDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
May 20, 2017, 3:33 AM EDT (07:33 UTC)
Expired
May 20, 2017, 1:00 PM EDT
In force
9 hr
Issued by
NWS New York, NY

The text

As transmitted.

736 
WHUS71 KOKX 200733
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
333 AM EDT SAT MAY 20 2017

...GUSTY WINDS THIS MORNING...

ANZ350-353-355-201700-
/O.NEW.KOKX.SC.Y.0059.170520T0733Z-170520T1700Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
333 AM EDT SAT MAY 20 2017

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT
ADVISORY, WHICH IS IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON.

* WINDS AND SEAS...NORTHEAST AROUND WINDS 15 KT WITH GUSTS UP TO
  25 KT. SEAS 3 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
1 follow-up statement
952 
WHUS71 KOKX 201701
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
101 PM EDT SAT MAY 20 2017


ANZ350-353-355-201815-
/O.EXP.KOKX.SC.Y.0059.000000T0000Z-170520T1700Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
101 PM EDT SAT MAY 20 2017

...SMALL CRAFT ADVISORY HAS EXPIRED...

CONDITIONS HAVE FALLEN BELOW SMALL CRAFT LEVELS.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this small craft advisory went out at May 20, 2:50 AM EDT, 43 minutes earlier.

Area forecast discussion, May 20, 2:50 AM EDT, 43 minutes before
Area Forecast Discussion
National Weather Service New York NY
250 AM EDT Sat May 20 2017

.SYNOPSIS...
High pressure builds in through Saturday night, moving offshore
on Sunday. A series of frontal systems impact the area next
week.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
Updates for more cloud cover based on trends, satellite imagery.
A few showers are possible, particularly for western zones
toward morning based on upstream shower activity, and latest
high resolution progs.

Surface high pressure, centered over the Ontario/Quebec border
was building into the region. Gusty north winds were occurring
with the initial cold advection and drier air. Updated
temperatures and dew points for hourly trends with the cooler
and drier air moving into the area.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM SUNDAY/...
High pressure will be over the region Saturday and Saturday
night with a cooler and drier air mass across the region. A spot
shower is possible in the morning, especially western zones.

Temperatures will return to more seasonable levels Saturday.

Dry weather expected Sunday.

&&

.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
Upper ridge axis passes to the east at the onset of the period
with a broad upper trough over the mid section of the country
translating slowly east through the week. This will result in
multiple frontal systems impacting the area this week, the first
Monday into Monday night, and then another Wednesday night into
Thursday. Both have the potential for widespread showers/isolated
thunderstorms and rainfall amounts in excess of an inch.

Global models, in particular the GFS and ECMWF, are in overall
good agreement with a gradual eastward translation of a high
amplified flow across the conus. There are of course some timing
differences, but they are not that significant for this point
in time.

Temperatures Sunday into Monday will be several degrees below
seasonable, in particular Monday, with onshore flow and
widespread rain. The rest of the week will moderate to near or
slightly above seasonable levels.

&&

.AVIATION /06Z SATURDAY THROUGH WEDNESDAY/...
VFR as high pressure builds through tonight.

NE flow 10-15 kt through the remainder of the night. Frq gusts
at NYC terminals expected as well...occasional elsewhere Gusts
expected to diminish around 15z as pressure gradient relaxes as
high pres builds from the north.

Hi res models are indicating the potential for the showers over
western PA to impact NYC terminals between 15z and 20z. Have
been waiting to see how this unfolds...and for more of the
guidance to be in agreement before adding to TAFs. May add into
09z amendments. Intensity will be light.

Winds continue to veer to the NE Saturday morning and then to
the E and SE in the afternoon while decreasing in speed. Winds
at KJFK/KISP/KBDR/KGON could be 10-20 degrees more to the south
AFT 18Z...if seabreeze develops. Land/sea temp/density
differential may not be enough though.

.OUTLOOK FOR 06Z SUNDAY THROUGH WEDNESDAY...
.SATURDAY NIGHT AND SUNDAY...VFR.
.SUNDAY NIGHT-MONDAY...MVFR or lower conditions in showers.
Slight chance of thunderstorms on Monday.
.TUESDAY...VFR.
.WEDNESDAY...Mainly VFR, chance of late day showers, slight
chance of thunderstorms.

&&

.MARINE...
Winds were shifting to the north with the passage of a cold
front, and will be briefly gusty, with winds and seas below
small craft levels. Brief 25 kt gusts are possible this morning.

Below small craft advisory level conditions expected across
area waters through tonight as high pressure builds across the
area.

Sub advisory conditions expected Sunday as high pressure builds
over the waters, then passes east. Increasing southerly flow is
expected Monday ahead of a cold front. Conditions may approach
SCA criteria as winds increase, and ocean seas build to 4 or 5
ft. Then, expect winds to diminish and seas to remains fairly
tranquil, or subside somewhat as high pressure builds across the
waters Tuesday into Wednesday.

&&

.HYDROLOGY...
No hydrologic impacts are expected at this time.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...None.
NJ...None.
MARINE...None.

&&
Hazardous weather outlook, May 19, 3:37 AM EDT, 23 hours 56 minutes before
Hazardous Weather Outlook
National Weather Service New York NY
337 AM EDT Fri May 19 2017

ANZ330-335-338-340-345-350-353-355-CTZ005>012-NJZ002-004-006-103>108-
NYZ067>075-078>081-176>179-201000-
Long Island Sound East of New Haven CT/Port Jefferson NY-
Long Island Sound West of New Haven CT/Port Jefferson NY-
New York Harbor-Peconic and Gardiners Bays-
South Shore Bays from Jones Inlet through Shinnecock Bay-
Moriches Inlet NY to Montauk Point NY out 20 nm-
Fire Island Inlet NY to Moriches Inlet NY out 20 nm-
Sandy Hook NJ to Fire Island Inlet NY out 20 nm-Northern Fairfield-
Northern New Haven-Northern Middlesex-Northern New London-
Southern Fairfield-Southern New Haven-Southern Middlesex-
Southern New London-Western Passaic-Eastern Passaic-Hudson-
Western Bergen-Eastern Bergen-Western Essex-Eastern Essex-
Western Union-Eastern Union-Orange-Putnam-Rockland-
Northern Westchester-Southern Westchester-New York (Manhattan)-Bronx-
Richmond (Staten Island)-Kings (Brooklyn)-Northwestern Suffolk-
Northeastern Suffolk-Southwestern Suffolk-Southeastern Suffolk-
Northern Queens-Northern Nassau-Southern Queens-Southern Nassau-
337 AM EDT Fri May 19 2017

This Hazardous Weather Outlook is for Atlantic coastal waters,
southern Connecticut, northeast New Jersey and southeast New York.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

No hazardous weather is expected at this time that would meet
National Weather Service warning criteria.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches...warnings and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

Nearby

Small Craft Advisories in New York, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.